Jump to content
Donate Now Read more... ×
swampgal

Will insomnia go away?

Recommended Posts

Hi everyone, 

Pleased to meet you all. I've been  taking Paxil  for  3 weeks now  and I certainly can see the improvement in my mood and overall anxiety levels. BUT there's a problem -  I haven't been sleeping well at all.To  complicate things further, I HAVE been on Paxil before,  for almost 3 years, and didn't experience anything like that so it escapes me why this time around I have this side effect.

Will it go away? Has anyone experienced Paxil insomnia and persevered? 

Love you all,

Swampgal

Share this post


Link to post
Share on other sites

Hi swampgal,

Thank you for sharing.  I am sorry to hear about your experience with insomnia - this can be incredibly frustrating and likely impacts your functioning on a regular basis.

While paroxetine does harbor the potential to cause sleep issues, such as insomnia (as I'm guessing your provider mentioned), it is interesting that you did not experience this the first time you were taking the medication.  It may actually indicate less complexity, as one would generally have similar experiences with the same medication - even across family members, this is often found to be the case.  It is expected that you may experience initial effects while your body becomes accustomed to the medication, but these generally dissipate in approximately two weeks, with each individual having different experiences. 

Are your sleep habits the same as they were when you were taking paroxetine for the first time?  Anxiety and other symptoms may also exacerbate sleep issues.  Therefore, it is not necessarily the case that the insomnia is medication-related after taking it for three weeks.  However, if insomnia continues to

As always, speaking to your prescriber is important if you are experiencing unwanted effects that are negatively impacting your daily life, especially if time has passed and initiating effects should have dissipated.  Even if it is not related solely to the medication, it is still wise to keep your prescriber apprised.

I hope this is somewhat helpful and that your sleep starts to improve very soon!  Sleep is extremely important.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×